Diarrea - scuse spelling!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ann Ireland
Veteran Member


Date Joined Apr 2006
Total Posts : 511
   Posted 2/16/2008 1:21 PM (GMT -7)   
I am having probs in this department. I am coming down off detracortril steroids, which I call 'Lucy in the sky with Diamonds" cos you can feel so great on em. Not this time as other things are happening.
But for the 'runs' I have been on Questran. I found out last night that they ARE NOT a bulking agent but a med for lowering cholestrol. I DON'T have a cholestrol prob. and the gastro told me he was prescibing it to control the runs.
I googled it and it said it can cause constipation so I think that is why he put me on it.
but I have been on it constantly, for well over a year or more. And I take a whole sachet and he sometimes tells me to up it to two.
I am very uncomfortable about all this.
Please could people tell me what they are prescribed for runs.
I am in a bit of pain where the resection was done in 02, my only resection and I have a lot of 'wind' in other words I am farting alot! Any ideas?
Sorry for maybe, 'coarse' wording!
xAnn
Ann Ireland

Congenital Rubella Syndrome (CRS) Severely Deaf, Hypothyroidism, Pes Cavus, Crohns Disease, scoliolis, Hiatus hernia, diverticular disease, neuromuscular disorder (?parkinsons) movement disorder, ? another autoimmune disease.
Excema.

150mcg tyroxine, 20mg pantoprazole, 10mg Cipramil, 500mg 2 3times a day Mesalazine, 3mg Entocort, 62.5 Sinemet, 30mg Tamazipam, mystatin, sudocream


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 2/16/2008 2:27 PM (GMT -7)   
Questran is a common "off label" drug for Crohn's patients. It works by binding to the bile salts that would normally be absorbed by the small bowel at the TI which in some patients is either too damaged by disease or removed by resection. If the bile salts remain in your system they cause D. I have Questran in pill form, but it causes me too much discomfort, bloating , gas.... so I deal with the D. But many patients don't suffer any side effects from the Questran.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


D&G's Mommy
Regular Member


Date Joined Jan 2005
Total Posts : 185
   Posted 2/16/2008 2:56 PM (GMT -7)   
I had a resection of the TI back in 89 and have been on and off questran ever since. It definitely helps with the big D, but I do get the side effects at times. I find that after a few days of taking it the side effects become less and then when things are under control I skip and am still okay. It's kind of a juggling act. I think Questran is commonly prescribed to deal with the bile salt D.

Good luck.
Cathy
Mommy to a 5 and 6-year-old
Currently on Humira, questran from time to time.
Using acupuncture.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:42 AM (GMT -7)
There are a total of 2,735,966 posts in 301,341 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
256 Guest(s), 14 Registered Member(s) are currently online.  Details
DotiW, Celeste15, blueberrymuffin, wthj53, tickcheckguy, Girlie, LG13, dbwilco, Ariel Smith, poohcheez, Mustard Seed, Traveler, Noni9, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer